Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 28, 2007, 9:56 PM CDT for Hayes County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 9:56 PM CDT (02:56 UTC)
- Expired
- Mar 28, 2007, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:00 PM CDT | HAIL 0.88 | Hamlet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 9:32 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290257 SVRLBF NEC085-290345- /O.NEW.KLBF.SV.W.0022.070329T0256Z-070329T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 PM CDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF HAYES CENTER... * UNTIL 1045 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 17 MILES SOUTHWEST OF HAYES CENTER...AND MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN HAYES COUNTY...WEST OF HIGHWAY 25 THROUGH 1010 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4035 10133 4035 10103 4069 10103 4069 10134 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 290318 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1018 PM CDT WED MAR 28 2007 NEC085-290345- /O.CON.KLBF.SV.W.0022.000000T0000Z-070329T0345Z/ HAYES NE- 1018 PM CDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR WESTERN HAYES COUNTY... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 14 MILES SOUTHWEST OF HAYES CENTER... MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF HIGHWAY 25 MILE MARKER 50 BY 1045 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4035 10133 4035 10103 4069 10103 4069 10134 $$ JWS
000 WWUS53 KLBF 290344 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1043 PM CDT WED MAR 28 2007 NEC085-290353- /O.EXP.KLBF.SV.W.0022.000000T0000Z-070329T0345Z/ HAYES NE- 1043 PM CDT WED MAR 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAYES COUNTY EXPIRES AT 1045 PM CDT... AT 1042 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER POSING A SEVERE WEATHER THREAT. HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL STILL BE POSSIBLE THROUGH MIDNIGHT CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4035 10133 4035 10103 4069 10103 4069 10134 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:50 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 28, 9:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT WED MAR 28 2007
.UPDATE...
A NEW TORNADO WATCH MOVING THE RISK INTO CENTRAL AND WESTERN
NEBRASKA HAS PROMPTED AN UPDATED FORECAST. NO OTHER CHANGES ARE
BEING MADE AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
..FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND RAIN CHANCES
FOR THURSDAY INTO FRIDAY...
.NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN CHALLENGE IN THE NEAR
TERM IS SEVERE POTENTIAL THROUGH MIDNIGHT AND FLASH FLOOD POTENTIAL
OVERNIGHT IN THE SE AND ERN ZONES. TURNING TO TONIGHT...AN INTENSE
UPPR LOW WILL DRIFT INTO COLORADO AND SRN WYOMING TONIGHT. H5
ANALYSIS THIS MORNING PUT THE H5 LOW SOUTHEAST OF SALT LAKE CITY.
FEATURE OF NOTE IS THE BETTER THAN 100 KT JET OVER SERN AZ...THE
NOSE OF THIS FEATURE IS CURRENTLY ENTERING ERN COLORADO PER THE
LATEST PROFILER DATA. INGREDIENTS ARE COMING TOGETHER FOR AN ACTIVE
SEVERE WEATHER DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
SURFACE ANALYSIS INDICATING A TANDEM OF SURFACE LOWS OVER ERN
COLORADO...THE FIRST OVER THE DENVER METROPLEX...AND THE SECOND
ACROSS SERN COLORADO. DRYLINE EXTENDS FROM NEAR SIDNEY...TO WEST OF
BURLINGTON CO...TO THE WESTERN OK PANHANDLE. SKIES ALONG AND WEST OF
THIS LINE HAVE CLEARED SIGNIFICANTLY OVER THE PAST FEW
HOURS...RESULTING IN A DESTABILIZED BOUNDARY LAYER PRESENT FROM THE
ABUNDANT CU OVER NERN COLORADO. 18Z LAPS DATA INDICATING A FAIRLY
STRONG CAP STILL EXISTS...WITH THE EXCEPTION OF THE FAR SWRN ZONES
WHICH CONTINUES TO ERODE QUICKLY ATTM. SEVERE INGREDIENTS WILL BEGIN
TO COME TOGETHER OVER THE NEXT COUPLE OF HOURS...AS THE APPG COLD
FRONT OVERTAKES THE NRN EDGE OF THE DRYLINE. THIS WOULD FAVOR
LOCATIONS WEST OF NORTH PLATTE PROPER...OR ALONG THE SERN PANHANDLE
FOR THE GREATEST TORNADO THREAT.
STORMS WILL CONGEAL INTO A LINE AS THE DRYLINE AND FRONT MOVE INTO
50+DEW POINT AIR AFTER 22Z. PWS ARE RUNNING NEAR AN INCH EAST OF
NORTH PLATTE...WHICH IS BETTER THAN 200 PERCENT OF NORMAL. QUICK
GLANCE AT 3 AND 6 HR FF GUIDANCE INDICATING SOME 1 TO 2 INCH AMOUNTS
FOR FLASH FLOODING. GIVEN THE EXPECTED NORTH TO SOUTH ORIENTATION OF
CELLS AND STORM MOTION DUE NORTH...SOME TRAINING IS EXPECTED. AM
CONCERNED MOST ABOUT HAYES...FRONTIER...SOUTHEASTERN LINCOLN...LOGAN
AND SOUTHERN CUSTER...TOPOGRAPHY FAVORS SUCH A HAZARD. WILL HOIST A
FLASH FLOOD WATCH THROUGH TONIGHT FOR THESE COUNTIES.
AFTER TONIGHT...UPPR LOW WILL COME OUT IN A COUPLE OF PIECES AND
HAVE KEPT LOW PRECIPITATION CHANCES IN THE GRIDS ACCORDINGLY.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...MAIN FORECAST CHALLENGE IS
PRECIPITATION CHANCES WITH A PROGRESSIVE LOW AMPLITUDE PATTERN NEXT
WEEK. ENSEMBLES THIS MORNING INDICATING BEST UPPR LEVEL SUPPORT FOR
PCPN ON MONDAY NIGHT/TUESDAY TIME FRAME WHICH CORRELATES WELL WITH
THE EXPECTED COLD FROPA ON MONDAY NIGHT. WILL RETAIN POPS FOR MONDAY
NIGHT...WITH THE FROPA AND APPG WAVE. IN THE MEANTIME...HIGHS WILL
RUN 5 TO 15 DEGREES ABOVE CLIMO FOR SUNDAY AND MONDAY...WITH NEAR
CLIMATOLOGY TEMPS FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION...
HAZARDOUS CONDITIONS THE NEXT 24 HOURS. STRONG TO SEVERE
THUNDERSTORMS EXPECTED ACROSS THE REGION...WITH SW NEB AND NORTHEAST
CO LIKELY TO SEE THE MOST SEVERE. ALSO SURFACE WINDS OF 20 TO 35 KTS
WITH GUSTS TO 45 KTS THIS EVENING...AND THAT IS NON-THUNDERSTORM
WINDS. AREAS OF MVFR CIGS ACROSS EASTERN PORTIONS OF TWB098. LATER
TONIGHT INTO TOMORROW MORNING...THE ATMOSPHERE QUIETS SOME WITH THE
LOSS OF DIURNAL HEATING...HOWEVER THUNDERSTORMS...EVEN SOME
SEVERE...ARE STILL EXPECTED TO CONTINUE.
COLD FRONT TO SHIFT WINDS FROM THE SOUTH SOUTHEAST TO NORTHWEST FROM
WEST TO EAST TONIGHT THROUGH TOMORROW...WINDS HAVE ALREADY CHANGED
AT KBBF. BY 18Z TOMORROW...WIND SHIFT EAST OF KVTN TO NEAR KLBF.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM CDT
THURSDAY FOR ZONES NEZ037-059-070>071. FLASH FLOOD WATCH UNTIL 1 PM
CDT FOR ZONE NEZ038.
&&
CLB/MASEK/JRSHazardous weather outlook, Mar 28, 3:23 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED MAR 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT WED MAR 28 2007 /223 PM MDT WED MAR 28 2007/ ...SEVERE THUNDERSTORMS EXPECTED AND POSSIBLY FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS TO DEVELOP ALONG A DRYLINE AND ADVANCING PACIFIC COLD FRONT ACROSS WESTERN NEBRASKA THIS EVENING. THE THUNDERSTORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE THREAT THIS EVENING IS FOR VERY LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLY A FEW TORNADOES. AS THE THUNDERSTORMS BECOME MORE WIDE SPREAD AND MOVE INTO NORTH CENTRAL NEBRASKA OVERNIGHT...THE MAIN THREAT WILL SHIFT TO MAINLY LARGE HAIL AND DAMAGING WIND GUSTS. AN ADDITIONAL THREAT WILL BE FOR LOCALIZED FLASH FLOODING...MAINLY EAST OF A LINE FROM HAYES CENTER IN HAYES COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...TO STAPLETON IN LOGAN COUNTY. SOME AREAS OF STANDING WATER ALREADY EXIST IN THESE AREAS...AND WITH THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES...LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A RISK FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...AS THE POTENT UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST...SWEEPING THE COLD FRONT EAST ACROSS THE OUTLOOK AREA. LOCATIONS GENERALLY EAST OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS. A RISK FOR LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE EAST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION IN WESTERN NEBRASKA THROUGHOUT THIS EVENING AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Mar 28, 8:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO 6 NW GRANT 40.91N 101.81W
03/28/2007 PERKINS NE TRAINED SPOTTER
SPOTTERS REPORT A HALF MILE TO MILE WIDE TORNADO 6 MILES
NORTHWEST OF GRANT. MOVING TO THE NORTHWEST.
&&
CBUTTLERLocal storm report, Mar 28, 8:44 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 14 NNW ARTHUR 41.76N 101.80W
03/28/2007 GRANT NE PUBLIC
TORNADO ON GROUND FOR 30 MINUTES FROM 800 PM TO 830 PM
CDT. NO DAMAGE REPORTED.
&&
HENDERSONLocal storm report, Mar 28, 8:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TORNADO 9 SE BRULE 41.00N 101.77W
03/28/2007 KEITH NE COUNTY OFFICIAL
INTERMITTENT TORNADO TOUCHDOWNS NEAR THE KEITH-PERKINS
COUNTY LINE 3 MILES WEST OF HIGHWAY 61. NUMEROUS REPORTS
THIS LOCATION.
&&
BHIRSCHLocal storm report, Mar 28, 9:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 20 SW MERRIMAN 42.72N 101.98W
03/28/2007 CHERRY NE LAW ENFORCEMENT
UPDATED INFORMATION ON TORNADO WHICH WAS 20 S OF
MERRIMAN. LATEST INFORMATION...TORNADO 2 WEST OF MORGAN
LAKE...150 TO 200 YARDS WIDE. TORNADO MOVED NORTHEAST AND
TOOK THE TOPS OUT OF TREES AND THE DOOR OFF A HOUSE
BEFORE LIFTING JUST SOUTH OF THE SNAKE RIVER.
&&
BHIRSCHLocal storm report, Mar 28, 9:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TORNADO 1 SW OGALLALA 41.12N 101.73W
03/28/2007 KEITH NE NWS EMPLOYEE
TORNADO ON GROUND ON SW EDGE OF OGALLALA. POWER FLASHES.
BECAM RAIN WRAPPED AT 2116.
&&
HENDERSONLocal storm report, Mar 28, 9:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 8 NE OGALLALA 41.21N 101.61W
03/28/2007 E90 MPH KEITH NE COUNTY OFFICIAL
90 MPH WIND REPORTED AT NE CORNER OF LAKE MCCONAUGHY.
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 30 min |
| Mar 28, 7:10 PM CDT | Tornado Warning | LBF | Cherry | 35 min |
| Mar 28, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| Mar 28, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 49 min |
| Mar 28, 7:41 PM CDT | Tornado Warning | LBF | Arthur, Keith | 49 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | LBF | Cherry | 28 min |
| Mar 28, 7:53 PM CDT | Tornado Warning | LBF | Chase, Perkins | 52 min |
| Mar 28, 8:07 PM CDT | Tornado Warning | LBF | Arthur, Garden | 38 min |
| Mar 28, 8:26 PM CDT | Tornado Warning | LBF | Grant | 34 min |
| Mar 28, 8:43 PM CDT | Tornado Warning | LBF | Keith, Perkins | 47 min |
| Mar 28, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 40 min |
| Mar 28, 9:23 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Mar 28, 9:26 PM CDT | Tornado Warning | LBF | Keith | 18 min |
| Mar 28, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 38 min |
| Mar 28, 11:18 PM CDT | Flash Flood Warning | LBF | Chase, Hayes, Keith, Perkins | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.